Does Rifampin cause you to have to adjust thyroid meds?

Posted by cate123456 @cate123456, Aug 17 10:11am

Has anyone here been on the big 3 and also on thyroid meds like Synthroid ? If so, did the Rifampin affect your TSH numbers, and did you need to increase dosage of thyroid meds? Apparently, it is one of the side effects of Rifampin.
Thanks!

Interested in more discussions like this? Go to the MAC & Bronchiectasis group.

Yes. I did have to have tsh and t4 labs every 6 weeks to re-calibrate synthroid dosage. My pcp was forewarned when i went on rifampin. I am off rifampin 3 months now. Just beginning to get normal tsh t4 levels again.

REPLY
@crepass

Yes. I did have to have tsh and t4 labs every 6 weeks to re-calibrate synthroid dosage. My pcp was forewarned when i went on rifampin. I am off rifampin 3 months now. Just beginning to get normal tsh t4 levels again.

Jump to this post

Thanks — how far did your TSH go up—a lot or just a small amount?
Did it keep going up over and over again the whole time or just one time?
I am super sensitive to thyroid changes. My ID doc said he hasn’t had anyone have to raise their dosage on Rifampin. But he may not have been privy to it if they dealt with their pcp.

REPLY

I had to raise my dosage 3 times while on Rifampin. I'm off now and now I'm lowering my dosage. I have blood work and see my primary doctor every 2 months until we get it stable. The pharmacist said this was common with Rifampin.

REPLY
@cate123456

Thanks — how far did your TSH go up—a lot or just a small amount?
Did it keep going up over and over again the whole time or just one time?
I am super sensitive to thyroid changes. My ID doc said he hasn’t had anyone have to raise their dosage on Rifampin. But he may not have been privy to it if they dealt with their pcp.

Jump to this post

I started rifampin in Dec. 2021. February TSH =17. PCP adjusted synthroid. March TSH=10. April TSH=12.7. PCP adjusted synthroid. Then in May my platelets decreased and I was taken off rifampin. My platelet count returned to normal within 3 weeks. Hope this helps.
Cindy

REPLY
Please sign in or register to post a reply.
  Request Appointment